Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 4, 2019, 9:18 PM CDT for Mower County, Minnesota. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 4, 2019, 9:34 PM CDT
- In force
- 16 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mower County, MN
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
842 WUUS53 KARX 050218 SVRARX MNC099-050245- /O.NEW.KARX.SV.W.0020.190605T0218Z-190605T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 918 PM CDT Tue Jun 4 2019 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Northeastern Mower County in southeastern Minnesota... * Until 945 PM CDT. * At 918 PM CDT, a severe thunderstorm was located over Grand Meadow, or 18 miles east of Austin, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of northeastern Mower County, including the following locations... Highways 63 And 16, Hamilton, I 90 Exit 193, County Roads 4 And 3, Dexter, County Roads 4 And 8 and Interstate 90 And County 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4379 9272 4378 9245 4356 9245 4361 9276 TIME...MOT...LOC 0218Z 276DEG 37KT 4369 9260 HAIL...1.00IN WIND...<50MPH $$ Wetenkamp
2 follow-up statements
007 WWUS53 KARX 050223 SVSARX Severe Weather Statement National Weather Service La Crosse WI 923 PM CDT Tue Jun 4 2019 MNC099-050245- /O.CON.KARX.SV.W.0020.000000T0000Z-190605T0245Z/ Mower MN- 923 PM CDT Tue Jun 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN MOWER COUNTY... At 923 PM CDT, a severe thunderstorm was located over Grand Meadow, or 21 miles west of Preston, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Grand Meadow, Racine, Dexter, Elkton, Highways 63 And 16, Hamilton, I 90 Exit 193, County Roads 4 And 3, County Roads 4 And 8 and Interstate 90 And County 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4379 9272 4378 9245 4356 9245 4361 9276 TIME...MOT...LOC 0223Z 276DEG 37KT 4368 9252 HAIL...1.00IN WIND...<50MPH $$ Wetenkamp
997
WWUS53 KARX 050234
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
934 PM CDT Tue Jun 4 2019
MNC099-050244-
/O.CAN.KARX.SV.W.0020.000000T0000Z-190605T0245Z/
Mower MN-
934 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOWER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 4379 9272 4378 9245 4356 9245 4361 9276
TIME...MOT...LOC 0233Z 276DEG 37KT 4367 9236
$$
WetenkampWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:32 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 4, 6:32 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 632 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday) Issued at 302 PM CDT Tue Jun 4 2019 Main short-term fcst concerns are SHRA/TSRA chances tonight and potential of a severe threat with them. 18z data analysis had low pressure near the Man/MN border with a cold front southward thru the eastern Dakotas. Locally, a strato-cu deck covered much of the fcst area, left over from the SHRA/TSRA this morning. These clouds holding temps down across much of the fcst area. However elsewhere southerly flow ahead of the low/front was pulling a warm, moist, unstable airmass northward into MN/IA/WI. Main dew point/CAPE axis extended from western/central IA into western MN. Convection across parts of W-C and NW MN ahead of the front early this afternoon while the rest of MN/IA/WI was generally precip free. Model runs of 04.12z initialized well. Solutions similar (as the synoptic scale) as a shortwave over the Dakotas early this afternoon slides into MN this evening, then across WI/IA overnight/early Wed morning, followed by rising hgts/ridging later Wed morning/ afternoon. However, plenty of meso-scale/convection differences impacting the sensible weather outcome tonight. Short-term fcst confidence is average to good this cycle. Airmass continues to destabilize over the area this afternoon as the S-SW lower level flow continues to pull a moisture plume into the region. NAM/GFS still prog a 70F+ sfc dew point plume northward into the area by 00z this evening, which continues to look too robust. ECMWF/RAP with sfc dew points in the 60s look more reasonable based on 18z obs and current state of crop development across the mid/upper MS valley. Either way, model consensus builds a plume of 2K to 3K J/KG MUCAPE over the area for late this afternoon/early this evening. However, 0-3KM and 0-6KM shear progged on the weak side, 15-25kts in the 0-3KM layer, and 15-30kts in the 0-6KM layer. The cold front and shortwave to move into MN this evening, providing the forcing/lift to initiate convection in the airmass over the area. All models initiating convection NW of the fcst area thru the rest of the afternoon with this convection propagating SE into/across most of the fcst area mainly during the mid evening into overnight hours tonight. However, CAMs as well as NAM, GFS, GEM, ECMWF all have a different evolution on the timing/coverage of the convection as it would move SE across the fcst area. Enough CAPE for pulse hail producing TSRA tonight, with potential for a wind threat if storms can evolve into a complex and develop a line/bow echo of storms. This the thinking for the enhanced severe storm risk across portions of the fcst area near/north of I-94 tonight. (What stronger 0-3/0-6KM shear is progged tonight is across the northern portions of the fcst area) See SWODY1 for more info on tonights severe risks. Front goes thru very late tonight/early Wed morning with a switch to NW winds, some drying of the lower levels and rising hgts aloft behind the passing shortwave. After some small SHRA/TSRA chances early Wed morning, a generally dry day expected. Even with some cooling behind the front, mixed 925mb temps support the blend of guidance highs mostly in the mid 70s to lower 80s on Wed. .LONG TERM...(Wednesday night through Tuesday) Issued at 302 PM CDT Tue Jun 4 2019 Wednesday night into Friday...The 04.12z GFS/NAM/ECMWF are in good agreement in building ridge axis into the Upper Great Lakes Region. Subsidence underneath the upper level/surface ridge will allow for mostly sunny skies and dry weather. Temperatures are expected to be near or slightly above normal...with highs rising into the 70s to lower 80s. Main forecast concerns Friday night into Tuesday are precipitation chances Sunday into Tuesday. Upper level ridge breaks down over the Upper Great Lakes Region and upper level trough/closed low slowly moves into the Ohio River Valley Sunday into Tuesday. The forecast area remains on the northern periphery of the closed upper low and provides small chances of showers and thunderstorms mainly over the southern half of the forecast area. The 04.12z GFS/ECMWF/GEM are in decent agreement in digging upper level trough over the Northern Plains States/Upper Great Lakes region Monday into Tuesday. This will produce periodic small chances of showers/thunderstorms across the forecast area early next week. With the upper closed low/upper level trough over the forecast area for much of the period...temperatures will be near to slightly below normal. 04.12z GFS/ECMWF suggest 925mb temperatures to be in the plus 14 to plus 18 degrees celsius range through the period and high temperatures are expected to climb mainly into the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 632 PM CDT Tue Jun 4 2019 Limited time to dive into forecast details but focusing periods of IFR on main convection time. Wind gusts in excess of 50 kts with line as it progresses east along with short periods of limited visibilities. Also watching for other convection to move in later this evening so loosely timed that as well. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...RRS LONG TERM...DTJ AVIATION...Shea
Hazardous weather outlook, Jun 4, 8:50 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 850 PM CDT Tue Jun 4 2019 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-051100- Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau- La Crosse-Vernon-Crawford-Grant- 850 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for parts of northeast Iowa...southeast Minnesota...and southwest Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected into the overnight hours. The threat for severe weather is lowering, but a few stronger storms could still produce gusty winds, lightning, and small hail. Flooding continues along portions of the Mississippi River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms Wednesday morning. A small chance of thunderstorms is forecast from Saturday night through Monday morning. Severe weather is not expected. Flooding will continue along portions of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation is no longer expected tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-051100- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 850 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected into the overnight hours. The threat for severe weather is lowering, but a few stronger storms could still produce gusty winds, lightning, and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms Wednesday morning. A small chance of thunderstorms is forecast from Saturday night through Monday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is no longer expected tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Special weather statement, Jun 4, 8:11 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
811 PM CDT Tue Jun 4 2019
WIZ042-050200-
Monroe-
811 PM CDT Tue Jun 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE COUNTY...
At 810 PM CDT, a strong thunderstorm was located near Fort Mc Coy, or
near Sparta, moving east at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sparta, Tomah, Fort Mc Coy, Cataract, Warrens, Oakdale, Wyeville,
Valley Junction, Jellystone Park Near Warrens, Mill Bluff State
Park, and Shennington.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4392 9091 4411 9091 4416 9033 4416 9031
4394 9031
TIME...MOT...LOC 0110Z 254DEG 39KT 4401 9074
CALocal storm report, Jun 4, 8:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 4 NE SPARTA 43.98N 90.75W
06/04/2019 E45 MPH MONROE WI TRAINED SPOTTER
&&
SHEALocal storm report, Jun 4, 8:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG 1 NE SPARTA 43.95N 90.80W
06/04/2019 MONROE WI TRAINED SPOTTER
SEVERAL TREES REPORTED DOWN. TIME ESTIMATED
FROM RADAR.
&&
LAWRENCESpecial weather statement, Jun 4, 8:47 PM CDT, 31 minutes before
Special Weather Statement National Weather Service La Crosse WI 847 PM CDT Tue Jun 4 2019 MNZ095-050245- Fillmore- 847 PM CDT Tue Jun 4 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FILLMORE COUNTY... At 846 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Lanesboro to near Spring Valley. Movement was east at 40 mph. Winds in excess of 30 mph and penny size hail are possible with these storms. Locations impacted include... Preston, Chatfield, Spring Valley, Rushford, Harmony, Mabel, Lanesboro, Wykoff, Fountain, Canton, and Fillmore. If outdoors, consider seeking shelter inside a building. LAT...LON 4385 9245 4385 9173 4350 9173 4350 9244 TIME...MOT...LOC 0146Z 283DEG 36KT 4379 9197 4366 9248 CA
Special weather statement, Jun 4, 9:01 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service La Crosse WI
901 PM CDT Tue Jun 4 2019
WIZ061-050245-
Grant-
901 PM CDT Tue Jun 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT COUNTY...
At 900 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Boscobel to near Bloomington.
Movement was southeast at 35 mph.
Winds of 40 to 50 mph are possible with these storms.
These storms will be near...
Lancaster around 910 PM CDT.
Muscoda around 915 PM CDT.
Platteville and Dickeyville around 935 PM CDT.
Cuba City and Hazel Green around 945 PM CDT.
Other locations impacted by these storms include Arthur, Highway 61
And County T, Montfort, Beetown, County Roads K And T, Lancaster
Municipal Airport, Blue River, Millville, Woodman and Georgetown.
If outdoors, consider seeking shelter inside a building until the
storms pass.
LAT...LON 4263 9070 4267 9086 4292 9114 4307 9089
4308 9085 4312 9074 4317 9069 4318 9061
4321 9055 4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 0200Z 310DEG 31KT 4320 9065 4288 9085
WetenkampSpecial weather statement, Jun 4, 9:13 PM CDT, 5 minutes before
Special Weather Statement National Weather Service La Crosse WI 913 PM CDT Tue Jun 4 2019 MNZ094-050245- Mower- 913 PM CDT Tue Jun 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT MOWER COUNTY... At 912 PM CDT, a strong thunderstorm was located near Grand Meadow, or 15 miles east of Austin, moving east at 45 mph. Penny size hail is possible with this storm. Locations impacted include... Austin, Grand Meadow, Le Roy, Adams, Brownsdale, Rose Creek, Racine, Mayville, Dexter, Waltham, Elkton, Sargeant, Taopi, County Roads 4 And 8, Renova, I 90 Exit 183, County Roads 1 And 15, I 90 Exit 181, Highways 63 And 16 and Hamilton. Periods of heavy rainfall is also occurring with this storm, and may cause localized ponding of water. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4383 9245 4351 9245 4351 9293 4384 9294 TIME...MOT...LOC 0212Z 276DEG 37KT 4369 9267 Wetenkamp
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:15 PM CDT | Special Weather Statement | ARX | Houston | 75 min |
| Jun 4, 8:47 PM CDT | Special Weather Statement | ARX | Fillmore | 58 min |
| Jun 4, 9:13 PM CDT | Special Weather Statement | ARX | Mower | 32 min |
| Jun 4, 9:30 PM CDT | Special Weather Statement | ARX | Fillmore | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.